MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL; VAP MICROCUFF ENDOTRACHEAL TUBES

AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 35112
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 28 jan 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that "the cuff could not be applied pressure and the tube could not be placed in the patient during use.The microcuff was replaced for new one.No patient injury.The microcuff was checked inflating cuff before use.".
 
Additional Manufacturer Narrative
Correction: g3: other - japan.A review of the device history record is not possible as no lot number was provided.The actual complaint product was returned for evaluation.The device was returned without product packaging.The product does not contain a lot number identification.Inflation of the cuff was attempted; cuff pressure could not be sustained.The root cause could not be determined.However, as the leak was not observed prior to intubation, the cuff may have been damaged during intubation.The instructions for use (ifu) states "avoid damaging the cuff during intubation.If the cuff is damaged, the tube should not be used." all information reasonably known as of 27 mar 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The investigation remains in process.All information reasonably known as of 06 mar 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Additional information received 13-feb-2020 indicated the product was not altered in any way prior to use.The incident did not occur during transport and the patient was not hand bagged."the tube was coming out." the event occurred "within 2 weeks" of use.It is unknown how much pressure was used to inflate the balloon and there was not anything unique about the patient or protocol used.The amount of force applied to the tube is unknown and the event was not due to a kink in the tube.

Brand Name
MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9646524
Report Number3011270181-2020-00014
Device Sequence Number19686780
Product Code BTR
UDI-Device Identifier10680651351125
UDI-Public10680651351125
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35112
Device Catalogue Number103511205
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer02/13/2020
03/19/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date03/09/2020
03/30/2020
Patient Sequence Number1